Alert archive / Missouri / Flash Flood Warnings in 2019
Flash Flood Warning 6, NWS Kansas City, MO
NWS Kansas City, MO issued this flash flood warning at Mar 25, 2019, 12:34 AM CDT for Lafayette County, Missouri. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 25, 2019, 12:34 AM CDT (05:34 UTC)
- Expired
- Mar 25, 2019, 9:30 AM CDT
- In force
- 9 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- None
County Lafayette County, MO
The radar
The Pleasant Hill radar (KEAX), 80 km from the middle of the area, began a volume at 05:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 5.6 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 847 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
339 WGUS53 KEAX 250534 FFWEAX MOC107-251430- /O.NEW.KEAX.FF.W.0006.190325T0534Z-190325T1430Z/ /00000.0.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service Kansas City/Pleasant Hill MO 1234 AM CDT MON MAR 25 2019 The National Weather Service in Pleasant Hill has issued a * Flash Flood Warning for... A Levee Failure in... Northeastern Lafayette County in west central Missouri... * Until 930 AM CDT Monday. * At 1229 AM CDT, gauges indicated the Missouri River at Waverly is currently reported at 31.1 feet and is forecasted to crest at 31.2 feet Monday morning. This is likely to cause water to overtop the levee system as well as flow into lower terrain near and along HWY 65 causing flash flooding of immediately surrounding areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Be especially cautious at night when it is harder to recognize the dangers of flooding. A Flash Flood Warning means that flooding is imminent or occurring. If you are in the warned area move to higher ground immediately. Residents living along streams and creeks should take immediate precautions to protect life and property. && LAT...LON 3920 9348 3920 9352 3921 9353 3923 9348 $$ Barham
1 follow-up statement
745 WGUS73 KEAX 251427 FFSEAX Flash Flood Statement National Weather Service Kansas City/Pleasant Hill MO 927 AM CDT MON MAR 25 2019 MOC107-251433- /O.EXP.KEAX.FF.W.0006.000000T0000Z-190325T1430Z/ /00000.0.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Lafayette MO- 927 AM CDT MON MAR 25 2019 ...THE FLASH FLOOD WARNING FOR NORTHEASTERN LAFAYETTE COUNTY WILL EXPIRE AT 930 AM CDT... The threat for flash flooding has receded as waters along the Missouri River remain at or below 31 feet. Moderate flooding along the river in low-lying areas will continue for at least the next several days. Please continue to heed any remaining road closures. LAT...LON 3920 9348 3920 9352 3921 9353 3923 9348 $$ Blair
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at Mar 24, 10:49 PM CDT, 1 hour 45 minutes earlier.
Area forecast discussion, Mar 24, 10:49 PM CDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 1049 PM CDT Sun Mar 24 2019 .Discussion... Issued at 317 PM CDT SUN MAR 24 2019 Quite a little temperature gradient this afternoon as a small dryslot allowed temps to warm into the lower 60s across southern portions of the forecast area, while upper 40s and low 50s dominate further north under a healthy veil of stratus. Upper- level low responsible for clouds and lingering shwrs this afternoon is clearly evident on available satellite imagery this afternoon as feature continues to track along the Iowa/Missouri border. High-res model guidance in decent agreement that lingering light shwr activity will persist well into the event across northeastern Missouri before activity eventually comes to an end towards midnight. With abundant cloud cover anticipated overnight, temps won't fall too much with lows Monday morning likely staying in the lower 40s for most, with upper 30s possible across northeast Missouri. Sun lovers will likely have to wait at least one more day as Monday is shaping up to be another cloudy day across the region as added lift arrives from the northwest in the form of southeastward moving shortwave trough. For now, model guidance is keeping the region dry thanks to dry advection from the northeast, however northeasterly winds and the aforementioned clouds will likely keep highs in the lower 50s Monday afternoon. Trends will begin to improve following its departure Monday night as southerly flow returns to the area. This will coincide with rising height fields aloft as ridging across the western U.S. shifts east with time. This will allow temperatures to warm across the region midweek with upper 60s and maybe a few low 70s possible by Wednesday. Unfortunately, all good things have to come to an end however as precipitation chances will increase beginning Wednesday night as a western U.S. upper low begins moving east, and leeside low pressure develops over the central High Plains. Quick look at the low-level height pattern suggests the Gulf moisture will have little difficulty lifting north with time as large-scale upper ridging will dominate off the Southeast coast. This should set the stage for several rounds of rainfall which should last through at least Friday night before the upper storm system finally shifts east with time. Along with the rainfall, models show weak to moderate levels of instability as far east as northern Missouri, suggesting convection will also be possible through this period. Just how quick this feature moves out of the area remains in question as the GFS appears to be the fastest, while the ECMWF and Canadian want to show a slower progression, suggesting rain may continue through portions of the day on Saturday. In any event, there's plenty of time for models to come into better agreement, which will hopefully prove beneficial especially considering the ongoing and likely long-duration river flood impacts currently plaguing the region. && .Aviation...(For the 06Z TAFS through 06Z Monday Night) Issued at 1044 PM CDT SUN MAR 24 2019 Ceiling heights will continue to diminish overnight into the IFR category early in the forecast period. IFR ceilings should persist until Monday morning, at which point a slow improvement is expected heading into the afternoon. VFR conditions will hold off until around sunset Monday evening. May also see brief periods of light drizzle tonight, with minor reductions to visibility possible. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...32 Aviation...Welsh
Hazardous weather outlook, Mar 24, 4:57 AM CDT, 19 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 457 AM CDT Sun Mar 24 2019 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-251000- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 457 AM CDT Sun Mar 24 2019 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Rain showers and isolated thunderstorms will push through the area this morning with some isolated showers popping up this afternoon. The threat of severe weather is low. Moderate to Major river flooding is occurring along the Missouri River from Brownville to Parkville and eastward to Glasgow. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Monday through Saturday Temperatures will cool off Monday, but will slowly climb to near 70 by Thursday afternoon. The next chance of precipitation will return Thursday, but this does not look widespread and little accumulation is expected. Moderate to Major river flooding is occurring along the Missouri River from Brownville to Parkville and eastward to Glasgow. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
Nearby
Flash Flood Warnings in Missouri, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.